Jul 24, 2002
Hi Dr. I have recently (3 weeks ago today) started treatment-combivir/sustiva. A week into treatment I was hospitalized for high fever and headache.I just got over treatment for pcp before I started treatment and was feeling great so the doctors ran tests -blood cultures, lumbar puncture, cat scans of chest and head looking for anything they could find. Initially I was put on antibiotics but taken off after three days due to the fact they were ineffective. I do still take bactrum -one ds a day. My fever resolved itself without a diagnosis however my headache is still there. thay believe its stress related due to the fact that until june 3 2002 I had no idea I was even hiv poz. Being hit with a diagnosis of full blown aids is a little scarey to say the least. My question is they want to prescribe me paxil in the hopes that it will relieve my anxiety and lower my stress level to reduce the headaches -which they dont feel are a side effect of comb/sus. treatment. How save is it to take paxil with my antiretrovirals? Any interactions that you know of? And is paxil safe for someone who has been clean and sober for 6 years? Any help will be greatly appreciated.
| Response from Dr. Young
Paxil should be safe to use with efavirenz, indeed, I have a number of patients on this combination.
Good luck. -BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chances Of Hiv From Quick Penetration And Pulling Out
- Can Hiv Be Transmitted Orally?
- If Both Of Your Parents Are Hiv Positive Does That Mean You Are Too?
- Buffalo Hump Exercises
- People Diagnosed With Hiv Or Aids Suffered From Prejudice Or Discrimination
- Swollen Lymph Glands Under Armpit And Hiv Risk
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.